Alert archive / Colorado / River Flood Warnings in 2014

River Flood Warning 8, NWS Pueblo, CO

July 30, 2014Prowers County, Colorado

NWS Pueblo, CO issued this river flood warning at Jul 30, 2014, 6:19 PM MDT for Prowers County, Colorado. It took effect at Jul 30, 2014, 8:06 PM MDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jul 30, 2014, 6:19 PM MDT (00:19 UTC)
In effect from
Jul 30, 2014, 8:06 PM MDT
Expired
Jul 31, 2014, 2:43 PM MDT
In force
19 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Lamar (LMAC2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07133000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WGUS45 KPUB 310019
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT WED JUL 30 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LAMAR AFFECTING PROWERS COUNTY.

.HEAVY RAINS ACROSS THE LOWER ARKANSAS RIVER VALLEY THE PAST FEW DAYS
WILL BRING INCREASED FLOWS TO THE ARKANSAS RIVER IN LAMAR...WITH
MINOR FLOODING POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC099-311219-
/O.NEW.KPUB.FL.W.0008.140731T0206Z-140731T2043Z/
/LMAC2.1.ER.140731T0206Z.140731T0600Z.140731T0843Z.UU/
619 PM MDT WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LAMAR.
* UNTIL THURSDAY AFTERNOON.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 11.5 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 11.0 FEET...MINOR LOWLAND AGRICULTURAL FLOODING OCCURS 
  NEAR LAMAR.

&&

LAT...LON 3813 10269 3814 10260 3813 10251 3806 10251
      3807 10260 3806 10269       

$$
1 follow-up statement
608 
WGUS85 KPUB 310711
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
111 AM MDT THU JUL 31 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LAMAR AFFECTING PROWERS COUNTY.

.WATER LEVELS ON THE ARKANSAS RIVER AT LAMAR HAVE STEADILY DROPPED
BELOW FLOOD STAGE EARLY THIS MORNING...AND WILL CONTINUE TO DROP
THROUGH THE DAY.  THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC099-310741-
/O.CAN.KPUB.FL.W.0008.000000T0000Z-140731T2043Z/
/LMAC2.1.ER.140731T0046Z.140731T0315Z.140731T0552Z.UU/
111 AM MDT THU JUL 31 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LAMAR.
* AT  1:00 AM THURSDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT 11:52 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.7 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 10.0 FEET...THE RIVER IS BANKFULL. MINOR OVERBANK FLOW 
  INTO LOWLANDS ALONG THE RIVER OCCURS NEAR LAMAR. WATER FLOWS INTO 
  LOW LYING MEADOWS NEAR COUNTY ROAD 13.

&&

LAT...LON 3813 10269 3814 10260 3813 10251 3806 10251
      3807 10260 3806 10269       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 30, 6:17 PM MDT, 2 minutes earlier.

Area forecast discussion, Jul 30, 6:17 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT WED JUL 30 2014

.UPDATE...
ISSUED AT 605 PM MDT WED JUL 30 2014

UPDATING FORECAST TO ACCOUNT FOR THE LATEST OBSERVATIONS AND RADAR
TRENDS. WILL CANCEL THE FLASH FLOOD WATCH AS THE THREAT OF
ADDITIONAL HEAVY RAINFALL IS LOW. THE COOL...STABLE AIRMASS HAS
INHIBITED CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON. SCATTERED
SHOWERS CONTINUE TO IMPACT AREAS ALONG THE I-25 CORRIDOR AND
SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN PORTION OF
THE CWA.

IN ADDITION...THE FORECAST GRIDS HAVE TEMPERATURES RISING A FEW
DEGREES OVER THE NEXT COUPLE OF HOURS. IF THE SHOWERS END AND THE
TEMPERATURES RISE TO 68...WE WILL NOT SET A NEW RECORD LOW MAX
TEMPERATURE FOR THE DAY. WILL HAVE TO SEE WHAT HAPPENS OVER THE
NEXT COUPLE OF HOURS. STARK

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 244 PM MDT WED JUL 30 2014

CURRENTLY...SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE MOSTLY
CONFINED TO THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDORS.
SHOWERS ARE PROLIFIC PRECIPITATION PRODUCERS FOR THEIR DEPTH AND
REFLECTIVITY.  WARM RAIN PROCESSES APPEAR TO BE DOMINATING THESE
CELLS.  RAINFALL RATES ARE CURRENTLY NOT HIGH ENOUGH TO NECESSITATE
FLASH FLOOD WARNINGS AT THIS TIME. FURTHER EAST...ATMOSPHERE
APPEARS TO BE STABLE...AND ECHO ARE SPARSE AT THIS TIME DESPITE AN
APPROACHING WEAK SHORTWAVE.

TONIGHT...AS THE SHORTWAVE APPROACHES...THE PRECIPITATION WILL
CONTINUE INTO THE EVENING MOSTLY OVER THE EASTERN MOUNTAINS AND
I25 CORRIDOR. STILL HAVE SOME CONCERNS THAT A STRONGER CELL OR TWO
COULD DEVELOP OVER THE MOUNTAINS...AND WILL MAINTAIN THE FLASH
FLOOD WATCH. SHOWERS SO FAR HAVE BEEN VERY EFFICIENT RAIN
PRODUCERS SO A MODESTLY DEEP CELL COULD PRODUCE A FLASH FLOOD.
WILL ALSO LEAVE FLASH FLOOD WATCH FOR POTIONS OF THE PLAINS EVEN
THOUGH CHANCES FOR STRONGER CELLS IN THESE REGIONS SHAVE ALSO
DECREASED. PRECIPITATION SHOULD MOSTLY END BY LATE EVENING...WITH
SOME SHOWERS LINGERING OVER AND NEAR THE EASTERN MOUNTAINS.

THURSDAY...DRIER AIR ALOFT WILL TRY TO MOVE INTO THE REGION FROM
THE NORTH. HOWEVER...IT NOW APPEARS THAT THE DRIER AIR WILL STAY
TO THE NORTH. PRECIPITABLE WATERS REMAIN NEAR 1 INCH OR HIGHER
OVER MUCH OF THE I25 CORRIDOR AND EASTERN PLAINS. ANTICIPATE
ANOTHER DAY WITH AFTERNOON AND EVENING STORMS DEVELOPING OVER THE
MOUNTAINS. THE STORMS WILL MOVE OFF OF THE MOUNTAINS ONTO THE I25
CORRIDOR BY LATE IN THE AFTERNOON. FURTHER EAST...ATMOSPHERE
BECOMES MORE STABLE AND STORMS WILL ARE FORECAST TO WEAKEN AS THEY
TRY TO MOVE ONTO THE EASTERN PLAINS. MODEL QPF VALUES ARE NOT
OVERLY IMPRESSIVE AND DO NOT BELIEVE AREAS OF HEAVY RAIN WILL BE
WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH. HOWEVER...SOME
FLASH FLOODING IS A CONCERN ESPECIALLY OVER THE BURN SCARS AND
OTHER HIGHLY SUSCEPTIBLE AREAS. REMAINING COOL BUT SHOULD BE
WARMER WITH SOME SUNSHINE. --PGW-

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 244 PM MDT WED JUL 30 2014

...MONSOON CONTINUES...

EXPECT PRECIP TO GRADUALLY FADE AWAY THURSDAY NIGHT...ALTHOUGH
WITH SATURATED AIR MASS OVER MUCH OF THE REGION SUSPECT AT LEAST A
FEW SHOWERS WILL LINGER ACROSS THE HIGHER TERRAIN. ON FRIDAY...NAM
PUSHES SOME MID LEVEL DRYING SOUTH ACROSS THE EASTERN PLAINS WHILE
GFS/ECMWF KEEP DRIEST AIR JUST NORTH OF THE AREA ACROSS NORTHEAST
COLORADO. WILL LEAN TOWARD THE WETTER SOLUTIONS FOR NOW...AS MOST
MID LEVEL DRY AIR IS STILL WELL TO THE NORTH OVER THE UPPER
MIDWEST. EXPECT CONVECTION TO BECOME MORE NUMEROUS OVER THE
MOUNTAINS FRIDAY AFTERNOON WITH SLIGHTLY MORE
HEATING/INSTABILITY...AND WITH PRECIPITABLE WATER STILL WELL
ABOVE AN INCH...SLOW MOVING HEAVY RAIN PRODUCING STORMS LOOK
POSSIBLE MANY LOCATIONS. STORMS MAY NOT MOVE TOO FAR EAST OF I-25
AS STEERING CURRENTS ARE LIGHT AND NORTHERLY...THOUGH WITH SOME
SUN AND INCREASING INSTABILITY SUSPECT ENOUGH FORCING FROM ANY
OUTFLOWS TO MOVE STORMS ON TO THE ADJACENT PLAINS. LOWEST POPS
WILL BE NEAR THE KS BORDER...THOUGH EVEN HERE TOUGH TO RULE OUT AT
LEAST AN ISOLATED TSRA. MAX TEMPS FRI AFTERNOON WILL BE FINALLY
START TO WARM AS LOW LEVEL FLOW TURNS MORE SLY AND HEIGHTS
BUILD...THOUGH READINGS WILL STILL FALL SHORT OF SEASONAL
AVERAGES.

UPPER RIDGE BUILDS EASTWARD ACROSS COLORADO DURING THE WEEKEND
WITH CENTER OF UPPER LEVEL HIGH PRESSURE OVER THE SAN LUIS VALLEY
BY SUN AFTERNOON. WHILE UPPER FORCING FOR STORMS WILL BE
WEAK...LOW AND MID LEVEL MOISTURE WILL REMAIN PLENTIFUL...AND
SCATTERED AFTERNOON AND EVENING CONVECTION OVER THE MOUNTAINS IS
FORECAST BOTH SAT/SUN. A FEW STORMS MAY DRIFT ACROSS THE VALLEYS
AND I-25 CORRIDOR...WITH CONVECTIVE CHANCES FALLING OFF QUICKLY
OVER THE FAR EASTERN PLAINS. STORMS WILL BE VERY SLOW MOVING...SO
POTENTIAL FOR HEAVY RAIN WILL CONTINUE. AGAIN SHADED POP FORECAST
TOWARD THE WETTER GFS/ECMWF. MAX TEMPS BOTH DAYS WILL CLIMB BACK
TO AT LEAST NEAR SEASONAL NORMALS UNDER BUILDING UPPER HIGH.

UPPER HIGH THEN RETREATS SOUTHWARD EARLY NEXT WEEK AS UPPER TROUGH
MOVES OUT OF THE GREAT BASIN AND ACROSS THE CENTRAL ROCKIES BY
TUE. MODELS SUGGEST RENEWED PUSH OF MID LEVEL MONSOON MOISTURE
ACROSS THE MOUNTAINS AS SOUTHERLY FLOW INCREASES...THUS EXPECT A
GRADUAL INCREASE IN TSRA OVER THE HIGHER TERRAIN MON/TUE. WITH
UPPER WINDS TAKING ON A MORE W-SW COMPONENT...A FEW STORMS WILL
SPREAD EAST ACROSS THE PLAINS AS WELL. AS UPPER TROUGH MOVES INTO
THE MIDWEST WED...COLD FRONT WILL PUSH SOUTH THROUGH THE PLAINS
WITH A NEW SURGE OF UPSLOPE MOISTURE AND INCREASING TSRA CHANCES
OVER THE EASTERN HALF OF THE REGION. MAX TEMPS MON/TUE SHOULD STAY
FAIRLY WARM MOST LOCATIONS WITH SOME COOLING EASTERN SECTIONS ON
WED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 244 PM MDT WED JUL 30 2014

KCOS AND KPUB...SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS COULD
CONTINUE THROUGH LATE EVENING.  COVERAGE OF SHOWERS SHOULD DECREASE
DURING THE EVENING.  PLENTY OF LOW LEVEL MOISTURE OVERNIGHT FOR
CHANCES OF REDUCED CEILINGS AND LOWER VISIBILITIES.  THUNDERSTORMS
WILL DEVELOP OVER THE MOUNTAINS AND MOVE ONTO THE I25 CORRIDOR
DURING THE AFTERNOON.

KALS...MONSOON PLUME CONTINUES WITH SCATTERED AFTERNOON AND EARLY
EVENING THUNDERSTORMS. THERE IS A MODEST CHANCE FOR BRIEFLY REDUCED
CEILINGS OR VISIBILITIES OVERNIGHT. --PGW--

&&

.HYDROLOGY...
ISSUED AT 244 PM MDT WED JUL 30 2014

HEAVY RAIN THREAT SHOULD END BY MID EVENING WEDNESDAY.
ON THURSDAY...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS
WITH AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME.   DID NOT
ISSUE A WATCH GIVEN THREAT OF FLASH FLOODING...AWAY FROM BURN SCARS
AND OTHER HIGHLY SUSCEPTIBLE AREAS...WILL BE NOT BE SIGNIFICANT.
HOWEVER...RAINFALL AMOUNTS COULD BE HIGH ENOUGH TO CAUSE FLOODING ON
BURN SCARS...WHICH WILL HAVE TO EB WATCHED. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...STARK
SHORT TERM...PGW
LONG TERM...ETP
AVIATION...PGW
HYDROLOGY...PGW
Hazardous weather outlook, Jul 30, 11:56 AM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1156 AM MDT WED JUL 30 2014

COZ058>089-093>099-311300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1156 AM MDT WED JUL 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...CAPABLE OF
PRODUCING FLASH FLOODING WILL BE POSSIBLE INTO THIS EVENING WITH
HIGHER TERRAIN LOCATIONS HAVING THE HIGHEST POTENTIAL OF RECEIVING
SIGNIFICANT PRECIPITATION. DUE TO CONTINUED ABUNDANT MOISTURE IN
THE ATMOSPHERE...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING. RAINFALL
RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE
STRONGER STORMS. THE MOST SUSCEPTIBLE AREAS FOR LOCALIZED FLASH
FLOODING WILL BE AREA BURN SCARS...LOCATIONS WITH SATURATED SOILS
FROM RECENT HEAVY RAIN AND LOCATIONS IN AND NEAR STEEP TERRAIN.

FOR LOCATIONS NEAR THE KANSAS BORDER...THE ATMOSPHERE WILL BE TOO
STABLE FOR STRONGER THUNDERSTORMS TO DEVELOP. AS A RESULT...THE
THREAT FOR FLASH FLOOD IS MUCH LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH
FLOODING IS EXPECTED TO CONTINUE OVER MUCH OF SOUTHERN
COLORADO...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS FROM
THURSDAY INTO FRIDAY AND POSSIBLY INTO EARLY NEXT WEEK.
SCATTERED...PRIMARILY HIGHER TERRAIN SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. IN ADDITION...IF ENOUGH PRECIPITATION FALLS...PORTIONS OF
THE ARKANSAS AND PURGATOIRE RIVERS...ALONG WITH THEIR TRIBUTARY
CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT TIMES.

PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP
TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TODAY AND TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEASTERN COLORADO.

06/06

In the hours before

Local storm report, Jul 30, 12:54 PM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1254 PM MDT WED JUL 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HEAVY RAIN       1 ENE FOUNTAIN          38.69N 104.68W
07/30/2014  M1.08 INCH       EL PASO            CO   NWS EMPLOYEE

            FELL SINCE 9 AM. 0.20 HAS FALLEN IN THE PAST 20
            MINUTES.

&&

MN
Local storm report, Jul 30, 1:48 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
148 PM MDT WED JUL 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       5 NE SPANISH PEAKS      37.43N 104.90W
07/30/2014  M0.80 INCH       HUERFANO           CO   TRAINED SPOTTER

            FELL YESTERDAY EVENING.

&&

MN
Special weather statement, Jul 30, 3:38 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT WED JUL 30 2014

COZ081-082-084-085-302200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
338 PM MDT WED JUL 30 2014

...SPECIAL WEATHER STATEMENT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WOODLAND PARK...OR 20 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...
CASCADE AND CRYSTOLA.

LAT...LON 3896 10473 3877 10497 3902 10523 3913 10508
      3913 10502
TIME...MOT...LOC 2136Z 314DEG 18KT 3904 10508

MW
Special weather statement, Jul 30, 5:13 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT WED JUL 30 2014

COZ081-082-084-085-302345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
513 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 545 PM MDT...

AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER DIVIDE...OR 18 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS 0F 0.10 UP TO 0.20 INCHES WILL BE POSSIBLE ON THE
WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM
INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...
CASCADE...DIVIDE AND CRYSTOLA.

LAT...LON 3893 10526 3908 10515 3897 10481 3875 10496
TIME...MOT...LOC 2311Z 294DEG 22KT 3896 10512

MW
Special weather statement, Jul 30, 5:29 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT WED JUL 30 2014

COZ069-070-072-310000-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
529 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE AND NORTH
CENTRAL ALAMOSA COUNTIES UNTIL 600 PM MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOFFAT...OR 32 MILES NORTH OF ALAMOSA...
MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOFFAT AND GREAT SAND DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3788 10612 3804 10603 3796 10563 3771 10576
TIME...MOT...LOC 2328Z 292DEG 19KT 3793 10599

MW
Local storm report, Jul 30, 5:32 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT WED JUL 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       12 NE TWO BUTTES        37.69N 102.25W
07/30/2014  M2.80 INCH       PROWERS            CO   TRAINED SPOTTER

            FELL FROM 5 PM YESTERDAY UNTIL NOON TODAY.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:36 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 30, 7:22 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 30, 7:30 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 31, 1:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 31, 1:59 PM MDTSpecial Weather StatementPUBConejos46 min
Jul 31, 2:46 PM MDTSevere Thunderstorm WarningPUBConejos14 min
Jul 31, 3:25 PM MDTSpecial Weather StatementPUBTeller20 min
Jul 31, 4:47 PM MDTSpecial Weather StatementPUBHuerfano28 min
Jul 31, 5:52 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 31, 5:55 PM MDTSpecial Weather StatementPUBChaffee35 min

Nearby

River Flood Warnings in Colorado, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.